Alert archive / Pennsylvania / Frost Advisories in 2025
Frost Advisory 13, NWS State College, PA
NWS State College, PA issued this frost advisory at Oct 24, 2025, 11:55 AM EDT for Dauphin County, Lancaster County, Lebanon County, Pennsylvania. It took effect at Oct 25, 2025, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2025, 11:55 AM EDT (15:55 UTC)
- In effect from
- Oct 25, 2025, 2:00 AM EDT
- Expired
- Oct 25, 2025, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS State College, PA
Counties Dauphin County, PA, Lancaster County, PA, Lebanon County, PA
The radar
The State College radar (KCCX), 146 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 3.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1442 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
595 WWUS71 KCTP 241555 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1155 AM EDT Fri Oct 24 2025 PAZ036-063>065-251300- /O.NEW.KCTP.FZ.W.0004.251025T0600Z-251025T1300Z/ Franklin-Cumberland-Adams-York- Including the cities of Gettysburg, Chambersburg, Carlisle, and York 1155 AM EDT Fri Oct 24 2025 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * WHAT...Sub-freezing temperatures expected. * WHERE...Adams, Cumberland, Franklin, and York Counties. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with agricultural interests should protect sensitive vegetation. Valley locations and sheltered rural areas will experience the coldest temperatures. && $$ PAZ057-059-066-251300- /O.NEW.KCTP.FR.Y.0013.251025T0600Z-251025T1300Z/ Dauphin-Lebanon-Lancaster- Including the cities of Lebanon, Lancaster, Harrisburg, and Hershey 1155 AM EDT Fri Oct 24 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * WHAT...Temperatures in the lower 30s will result in frost formation. * WHERE...Dauphin, Lancaster, and Lebanon Counties. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with agricultural interests should protect sensitive vegetation. Valley locations and sheltered rural areas will experience the coldest temperatures. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Steinbugl/Evanego
3 follow-up statements
374 WWUS71 KCTP 242306 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 706 PM EDT Fri Oct 24 2025 PAZ036-063>065-251115- /O.CON.KCTP.FZ.W.0004.251025T0600Z-251025T1300Z/ Franklin-Cumberland-Adams-York- Including the cities of Carlisle, York, Chambersburg, and Gettysburg 706 PM EDT Fri Oct 24 2025 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * WHAT...Sub-freezing temperatures expected. * WHERE...Adams, Cumberland, Franklin, and York Counties. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with agricultural interests should protect sensitive vegetation. Valley locations and sheltered rural areas will experience the coldest temperatures. && $$ PAZ057-059-066-251115- /O.CON.KCTP.FR.Y.0013.251025T0600Z-251025T1300Z/ Dauphin-Lebanon-Lancaster- Including the cities of Lancaster, Harrisburg, Hershey, and Lebanon 706 PM EDT Fri Oct 24 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * WHAT...Temperatures in the lower 30s will result in frost formation. * WHERE...Dauphin, Lancaster, and Lebanon Counties. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with agricultural interests should protect sensitive vegetation. Valley locations and sheltered rural areas will experience the coldest temperatures. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Steinbugl/Evanego/Martin/Colbert
938 WWUS71 KCTP 250121 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 921 PM EDT Fri Oct 24 2025 PAZ036-063>065-251300- /O.CON.KCTP.FZ.W.0004.251025T0600Z-251025T1300Z/ Franklin-Cumberland-Adams-York- Including the cities of Carlisle, York, Chambersburg, and Gettysburg 921 PM EDT Fri Oct 24 2025 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * WHAT...Sub-freezing temperatures expected. * WHERE...Adams, Cumberland, Franklin, and York Counties. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with agricultural interests should protect sensitive vegetation. Valley locations and sheltered rural areas will experience the coldest temperatures. && $$ PAZ057-059-066-251300- /O.CON.KCTP.FR.Y.0013.251025T0600Z-251025T1300Z/ Dauphin-Lebanon-Lancaster- Including the cities of Lancaster, Harrisburg, Hershey, and Lebanon 921 PM EDT Fri Oct 24 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * WHAT...Temperatures in the lower 30s will result in frost formation. * WHERE...Dauphin, Lancaster, and Lebanon Counties. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with agricultural interests should protect sensitive vegetation. Valley locations and sheltered rural areas will experience the coldest temperatures. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Steinbugl/Evanego/Martin/Colbert
104 WWUS71 KCTP 251243 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 843 AM EDT Sat Oct 25 2025 PAZ036-063>065-251345- /O.EXP.KCTP.FZ.W.0004.000000T0000Z-251025T1300Z/ Franklin-Cumberland-Adams-York- Including the cities of York, Chambersburg, Carlisle, and Gettysburg 843 AM EDT Sat Oct 25 2025 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... The freeze threat is ending as temperatures rise into the 40s through mid morning. $$ PAZ057-059-066-251345- /O.EXP.KCTP.FR.Y.0013.000000T0000Z-251025T1300Z/ Dauphin-Lebanon-Lancaster- Including the cities of Hershey, Harrisburg, Lebanon, and Lancaster 843 AM EDT Sat Oct 25 2025 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... The frost threat is ending as temperatures rise into the 40s through mid morning. $$ For more information from the National Weather Service visit weather.gov/StateCollege Steinbugl
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Oct 24, 7:18 AM EDT, 4 hours 37 minutes earlier.
Area forecast discussion, Oct 24, 7:18 AM EDT, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service State College PA 718 AM EDT Fri Oct 24 2025 .SYNOPSIS... * Quintessential Central PA fall weather today with gusty westerly winds, widespread stratocumulus clouds, and lake effect rain showers. * Showers taper off and winds slacken as high pressure builds on Saturday, ushering in dry conditions for a few days. * AM frost/freeze/fog each morning through early next week before rain chances return for the middle of the week. && .NEAR TERM /THROUGH TONIGHT/... It's a chilly start across the region with clear skies hanging on south of the PA Turnpike and mostly cloudy skies farther north. Central PA will remain under the influence of a strong upper trough today with chilly temperatures aloft and enough instability to promote gusty/cloudy conditions. West winds will occasionally gust 15 to 20mph this afternoon and mostly cloudy skies are expected - a classic fall day in these parts. Chilly air temps over the warmer Lake Erie waters will continue to support lake effect rain showers today. Latest hi res guidance indicates a majority of those showers should stay northwest of the I-99/I-80 corridor this morning, but increasing instability underneath a shortwave rotating around the base of the trough could propel a few showers all the way into southeast PA later this afternoon. Highs this afternoon will tick a few degrees warmer compared to yesterday, generally ranging from the mid 40s in the northwest mountains and Laurels to upper 50s in the Lower Susquehanna Valley. Overnight, stratocumulus should fall apart southeast of I-99/I-80 and winds will slacken. Approaching surface high pressure will lead to a better chance for frost formation in the Lower Susquehanna Valley where the growing season has not yet ended. A Frost Advisory will likely be needed for tonight as lows drop into the low to mid 30s areawide. Clouds persist in the northwest mountains as lake effect rain showers continue. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... A similar pattern remains in place for Saturday with upper troughing helping maintain a deck of stratocumulus clouds. AM lake effect rain showers will continue through the morning and into the early afternoon. The latest guidance indicates that 850mb winds will shift more westerly (or perhaps a bit south of west) by Saturday afternoon, which will direct rain showers out of the northwest mountains and more toward upstate NY. Meanwhile, high pressure at surface will continue to build in and lead to less wind on Saturday compared to Friday. Light or calm winds combined with decreasing clouds Saturday night breeds decent confidence in fairly widespread valley fog by Sunday morning and renewed frost/freeze potential. There remains some uncertainty on how many clouds will hang around Saturday night, which will have big implications for just how low temperatures drop. Clearer skies could tip the scales toward a Freeze Warning on Sunday morning, while more clouds would support a Frost Advisory (or perhaps no Advisory at all). && .LONG TERM /SUNDAY THROUGH THURSDAY/... The long range forecast is dominated by prevailing upper troughing, which will lead to persistent below normal temperatures and a continually active pattern. The rest of the weekend and first part of next week looks to remain continually dry for most of the area. A wave of low pressure likely drifts across the Tennessee Valley into the Carolinas early next week. This system will bring increasing clouds and perhaps a few showers along the Mason-Dixon Line, but a slight uptick in breeziness is the main impact Central Pennsylvanians will experience if the current track of that low pressure system holds up. By the middle of the week, things get a little more interesting and murky. The aforementioned surface low ejecting off the East Coast may be joined by a coastal low drifting northward. The development of that second wave of low pressure and the associated degree of phasing will have major implications on our weather. A phased solution would favor a full-blown Nor'Easter with heavy rainfall, gusty winds, and perhaps even some upslope snow in the Laurels. If these two systems remain disparate, most of the rainfall could stay east of the area with only a bit of wind and a few snow flakes at higher elevations. It is still too early to make any definitive statements about how the weather will evolve, but a cooler/cloudier/breezy pattern is favored at this juncture. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... Low stratus will continue to keep ceilings MVFR or lower through the morning over most of Central PA, with the exception of MDT and LNS where VFR conditions will persist. The cloud bases will gradually rise through the day and all TAF sites are expected to be VFR by late afternoon. Another spoke of vorticity rounding the base of the upper trough will provide enough lift for more scattered showers during the day, some of which may reach as far southeast as UNV. Ceilings will gradually lower again overnight, but model soundings suggest that IFR probabilities are lower than the past few nights. MVFR ceilings appear likely at BFD and JST while all other sites should remain VFR. Outlook... Sat...MVFR cigs possible at BFD and JST early, otherwise mainly VFR Sun-Mon...Likely VFR. Tue...Restrictions and rain possible, mainly south (low predictability given complex upper pattern) && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Banghoff NEAR TERM...Banghoff SHORT TERM...Banghoff LONG TERM...Banghoff AVIATION...Colbert/Bauco
Hazardous weather outlook, Oct 24, 3:25 AM EDT, 8 hours 30 minutes before
Hazardous Weather Outlook National Weather Service State College PA 325 AM EDT Fri Oct 24 2025 PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-056-058-250730- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Schuylkill- 325 AM EDT Fri Oct 24 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ036-057-059-063>066-250730- Franklin-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- 325 AM EDT Fri Oct 24 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Widespread frost is likely tonight with low temperatures dropping into the middle 30s with light winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Widespread frost is possible again Saturday and Sunday night as high pressure builds in allowing temperatures to drop into the middle 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 11:55 AM EDT | Freeze Warning | CTP | Adams, Cumberland, Franklin, York | 21 hr |
Nearby
Frost Advisories in Pennsylvania, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.